Utah, 2006Winter Weather in Utah, September 21 to 23, 2006
September 21 to 23, 2006 · NWS GJT · 1 event in 1 county or zone
The second round of weather from a moist and unseasonably cold Pacific trough produced 4 to 7 inches of new snow. Additionally, winds gusted from 20 to 35 mph and produced areas of blowing and drifting snow.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The second round of weather from a moist and unseasonably cold Pacific trough produced 4 to 7 inches of new snow. Additionally, winds gusted from 20 to 35 mph and produced areas of blowing and drifting snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Sep 21, 3:29 AM MST, 8 hours 31 minutes earlier.
Area forecast discussion, Sep 21, 3:29 AM MST, 8 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
429 AM MDT THU SEP 21 2006
...MORE FALL WEATHER ON THE WAY...
.SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...
CLOSED 500 MB LOW MOVED SOUTHEAST OVERNIGHT AND WAS CENTERED SOUTH OF
ALS THIS MORNING. AS THIS SYSTEMS CONTINUES TO EXIT THE AREA
PRECIPITATION OVER WESTERN CO WILL GRADUALLY DECREASE FROM WEST TO
EAST. WITH 700 MB FLOW SHIFTING FROM NE TO NW DURING THE DAY...WILL
CONTINUE THE SNOW ADVY FORM THE CO NORTHERN AND PORTIONS OF THE CO
CENTRAL MOUNTAINS TODAY. WILL EXPECT ANOTHER 2-5 INCHES OF
ACCUMULATION ON TOP OF ALREADY FALLEN SNOW...WITH HIGHEST AMOUNTS ON
NORTH AND NORTHWEST FACING SLOPES ABOVE 9000 FEET.
AFTER A BRIEF BREAK THIS AFTERNOON...WHEN CONDITIONS WILL IMPROVE A
BIT OVER THE MOUNTAINS...ANOTHER DIGGING TROF WILL BE HEADING OUR
WAY. THIS ONE CARRYING STRONG JET SUPPORT WITH IT WHICH WILL DRIVE IT
FURTHER SOUTH TONIGHT AND FRIDAY. COLDER AIR WITH THIS SECOND SYSTEM
WILL LOWER SNOW LEVELS TO THE 7000-7500 FOOT RANGE LATE TONIGHT AND
FRIDAY.
ISSUED A SNOW AND BLOWING SNOW ADVY FOR THE UINTAH MTS IN UTAH AND
THE HIGHER MOUNTAINS ZONES IN WESTERN CO FOR TONIGHT AND FRIDAY. BEST
DYNAMICS APPEAR TO BE OVERHEAD BETWEEN 06Z AND 12Z SO HELD BACK ON
THE WINTER STORM WARNING. BELIEVE SNOWFALL SHOULD RANGE FROM 6 TO 11
INCHES...BUT DAY AND SWING SHIFTS WILL HAVE TO WATCH THE SNOW TOTALS
IN CASE A ZONE OR TWO EXCEED A FOOT. SNOWFALL SHOULD TAPOR OFF FRIDAY
NIGHT. HAVE LOWERED TEMPS A FEW DEGREES ACROSS THE BORDER EACH PERIOD
AND GUIDANCE CAME IN COOLER.
.LONG-TERM (SATURDAY THROUGH WEDNESDAY)...
FORECAST FOR THE EXTENDED PERIOD HAS CHANGED LITTLE. SHOWERS BEHIND
THE EXITING SYSTEM WILL BEGIN TO DECREASE EARLY SATURDAY OVER THE
WESTERN CWA...WHILE CONTINUING OVER THE HIGHER TERRAIN OF THE EASTERN
CWA AS NORTHWEST FLOW CONTINUES SNOWFALL OVER OROGRAPHICALLY
FAVORED AREAS. ACCUMULATIONS ON SATURDAY WILL BE LIGHT AND BY SUNDAY
AFTERNOON ALL SHOWERS SHOULD END. NORTHWEST FLOW WILL CONTINUE TO
PREVAIL OVER THE AREA THROUGH THE MIDDLE OF NEXT WEEK FOR DRIER AND
MORE BENIGN WEATHER. MODELS ARE LOOSELY AGREEING WITH BRINGING A
SHORTWAVE TROUGH THROUGH THE SOUTHWEST FOR THE BEGINNING OF NEXT
WEEK...BUT VARY GREATLY ON TIMING...EVEN CONSECUTIVE RUNS OF THE SAME
MODEL. KEPT SOME CLOUD COVER IN THE FORECAST TO ACCOUNT FOR THIS...
BUT NO MENTIONABLE POPS AT THIS POINT. TEMPERATURES WILL START OUT
WELL BELOW NORMAL ON SATURDAY BEFORE GRADUALLY CLIMBING TO NEAR
NORMAL BY THE MIDDLE OF THE WEEK.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...SNOW AND BLOWING SNOW ADVISORY UNTIL 6 PM TODAY FOR
NORTHERN AND CENTRAL MOUNTAINS...ZONES 4/10/13.
...SNOW AND BLOWING SNOW ADVISORY FROM 6 PM TODAY THROUGH 6 PM MDT
FRIDAY FOR ALL OF THE HIGHER MOUNTAINS...INCLUDING ZONES
4/9/10/12/13/18/19.
.UT...SNOW AND BLOWING SNOW ADVISORY FROM 6 PM TODAY THROUGH 6 PM MDT
FRIDAY FOR THE EASTERN UINTAH MOUNTAINS...ZONE 23.
CJC/HLOHazardous weather outlook, Sep 21, 9:02 AM MST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1002 AM MDT THU SEP 21 2006
COZ004-009-010-012-013-018-019-023-UTZ023-221146-
EASTERN UINTA MOUNTAINS-ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
NORTHWEST SAN JUAN MOUNTAINS-SAN JUAN RIVER BASIN-
SOUTHWEST SAN JUAN MOUNTAINS-WEST ELK AND SAWATCH MOUNTAINS-
1002 AM MDT THU SEP 21 2006
...SNOW AND BLOWING SNOW ADVISORY TODAY AND TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO
MOUNTAINS...AND THE EASTERN UNITA MOUNTAINS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS THE HIGH
COUNTRY TODAY AND TONIGHT...BECOMING WIDESPREAD BY THIS
EVENING. BRIEF HEAVY RAIN...OR A MIX OF RAIN AND SNOW...STRONG GUSTY
WINDS...AND CLOUD TO GROUND LIGHTING WILL ACCOMPANY SOME OF THE
STORMS THIS AFTERNOON. A CHANGE OVER TO SNOW WILL OCCUR EARLY THIS
EVENING...WITH SNOW ACCUMULATIONS OF 4 TO 8 INCHES AND LOCALLY
HIGHER AMOUNTS ABOVE 8000 FEET. STRONG GUSTY WEST WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY
ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED
FRIDAY ABOVE 8000 FEET. UNSETTLED WEATHER WILL CONTINUE
INTO SATURDAY WITH A MIX OF RAIN AND SNOW...OR ALL SNOW
OCCURRING. ADDITIONAL ACCUMULATIONS OF SNOW ARE EXPECTED FRIDAY AND
SATURDAY. A RETURN TO MORE SEASONAL WEATHER IS ON TAP FOR NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT
SPOTTERS ARE ENCOURAGED TO REPORT RAIN AND SNOWFALL AMOUNTS...AS
WELL AS ANY OTHER SIGNIFICANT WEATHER TO THE NATIONAL WEATHER
SERVICE IN GRAND JUNCTION.
COZ001>003-005>008-011-014-017-020>022-UTZ022-024-025-027>029-221146-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-FOUR CORNERS/UPPER DOLORES RIVER-GRAND VALLEY-
LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-ROAN AND TAVAPUTS PLATEAUS-
SOUTHEAST UTAH-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-
1002 AM MDT THU SEP 21 2006
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS THE AREA
TODAY AND TONIGHT...BECOMING WIDESPREAD BY THIS EVENING. BRIEF HEAVY
RAIN...OR A MIX OF RAIN AND SNOW...STRONG GUSTY WINDS...AND CLOUD TO
GROUND LIGHTING WILL ACCOMPANY SOME OF THE STORMS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY
ADDITIONAL SHOWERS ARE EXPECTED FRIDAY WITH UNSETTLED WEATHER
CONTINUING INTO SATURDAY. A RETURN TO MORE SEASONAL WEATHER IS ON TAP
FOR NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT
SPOTTERS ARE ENCOURAGED TO REPORT RAIN AND SNOWFALL AMOUNTS...AS
WELL AS ANY OTHER SIGNIFICANT WEATHER TO THE NATIONAL WEATHER
SERVICE IN GRAND JUNCTION.
DJC
Winter Weather, Eastern Uinta Mountains
- When
- September 21, 12:00 PM MST to September 23, 12:00 AM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Louisiana, September 21, 20061 death · 1 event
- Tornadoes and Hail in Kansas, September 21, 2006$100,000 · F1 · 6 events
- Tornado in Louisiana, September 21, 2006$100,000 · F1 · 1 event
- Tornado and Hail in Oklahoma, September 21, 2006$75,000 · F1 · 6 events
- Strong Wind in Kansas, September 21, 2006$75,000 · 5 events
- Strong Wind in Kansas, September 21, 2006$75,000 · 5 events
- Tornadoes and Hail in Oklahoma, September 21, 2006$32,000 · F0 · 4 events
- High Wind in Oklahoma, September 21, 200659 kt wind · 27 events
- Tornadoes in Kansas, September 21, 2006$30,000 · F0 · 3 events
- Tornado in Arkansas, September 21, 2006F1 · 1 event
- Tornado in Louisiana, September 21, 2006$15,000 · F0 · 1 event
- Damaging Wind in Oklahoma, September 21, 2006$15,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533685.